Alert archive / Idaho / Flash Flood Warnings in 2008
Flash Flood Warning 2, NWS Boise, ID
NWS Boise, ID issued this flash flood warning at Jul 22, 2008, 12:05 PM MDT for Valley County, Idaho. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2008, 12:05 PM MDT (18:05 UTC)
- Expired
- Jul 22, 2008, 2:00 PM MDT
- In force
- 115 min
- Issued by
- NWS Boise, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Valley County, ID
The radar
The Boise radar (KCBX), 150 km from the middle of the area, began a volume at 18:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 12:30 PM MDT | FLASH FLOOD | 10 E Warm Lake, ID | TWO WASHOUTS ACROSS WARM LAKE HIGHWAY |
| Jul 22, 1:30 PM MDT | FLASH FLOOD | 10 W Yellow Pine, ID | SEVERAL MUDSLIDES CLOSE FOREST ROAD 48 FROM MCCALL TO YELLOW PINE. POWERLINES ARE DOWN AND SEVERAL MOTORIST WERE STRANED ON THE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 6.1 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 209 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1735 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KBOI 221808
FFWBOI
IDC085-222000-
/O.NEW.KBOI.FF.W.0002.080722T1805Z-080722T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BOISE ID
1205 PM MDT TUE JUL 22 2008
THE NATIONAL WEATHER SERVICE IN BOISE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN VALLEY COUNTY IN WEST CENTRAL IDAHO...
* UNTIL 200 PM MDT.
* AT NOON MDT...RADAR AND SATELLITE INDICATE THUNDERSTORMS WITH
HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING OVER THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...BIG CREEK...DEADWOOD RES...WARM LAKE
AND YELLOW PINE AND NUMEROUS FOREST SERVICE ROADS IN THE MOUNTAINS
EAST OF CASCADE AND MCCALL.
MUDSLIDES AND DEBRIS FLOWS ARE LIKELY WITH THIS EVENT IN AREAS OF
STEEP TERRAIN BURNED BY WILDFIRES.
FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
LAT...LON 4474 11505 4475 11508 4473 11513 4467 11513
4461 11518 4458 11528 4453 11528 4448 11522
4439 11528 4428 11542 4427 11596 4516 11587
4515 11479
$$
JPB2 follow-up statements
000
WGUS75 KBOI 221920
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
116 PM MDT TUE JUL 22 2008
IDC085-222000-
/O.CON.KBOI.FF.W.0002.000000T0000Z-080722T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VALLEY ID-
116 PM MDT TUE JUL 22 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 200 PM MDT FOR
VALLEY COUNTY...
AT 109 PM MDT...THUNDERSTORM CAPABLE OF PRODUCING FLASH FLOODING
CONTINUE OVER THE WARNED AREA.
LOCATIONS IMPACTED INCLUDE...BIG CREEK...DEADWOOD RES...WARM LAKE AND
YELLOW PINE AND NUMEROUS FOREST SERVICE ROADS EAST OF CASCADE AND
MCCALL.
MUDSLIDES AND DEBRIS FLOWS ARE POSSIBLE IN AREAS THAT WERE BURNED BY
WILD FIRES IN 2007.
LAT...LON 4474 11505 4475 11508 4473 11513 4467 11513
4461 11518 4458 11528 4453 11528 4448 11522
4439 11528 4428 11542 4427 11596 4516 11587
4515 11479
$$
JPB000
WGUS75 KBOI 221954
FFSBOI
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BOISE ID
151 PM MDT TUE JUL 22 2008
IDC085-222001-
/O.EXP.KBOI.FF.W.0002.000000T0000Z-080722T2000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
VALLEY ID-
151 PM MDT TUE JUL 22 2008
...THE FLASH FLOOD WARNING WILL EXPIRE AT 200 PM MDT/100 PM PDT/ FOR
VALLEY COUNTY...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
TUESDAY EVENING FOR SOUTH CENTRAL IDAHO.
LAT...LON 4474 11505 4475 11508 4473 11513 4467 11513
4461 11518 4458 11528 4453 11528 4448 11522
4439 11528 4428 11542 4427 11596 4516 11587
4515 11479
$$
JPBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 10:10 AM MDT, 1 hour 55 minutes earlier.
Area forecast discussion, Jul 22, 10:10 AM MDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
1010 AM MDT TUE JUL 22 2008
.DISCUSSION...A DRY SLOT HAS DEVELOPED OVER SOUTHEASTERN PARTS OF
THE FORECAST AREA THIS MORNING WITH MOSTLY CLEAR SKIES. TIGHT UPPER
LOW CENTER CLEARLY SEEN ON SATELLITE/RADAR IN SE OREGON NEAR PAISLEY
AT 16Z. A LINE OF SHOWERS AND THUNDERSTORMS OUT AHEAD OF THE LOW
CENTER WAS LOCATED ALONG THE ID/OR BORDER AT 16Z THIS MORNING.
EXPECT IT TO MOVE INTO THE TREASURE VALLEY BY 18Z AND CONTINUE
MOVING EAST THROUGH THE DAY. WITH 12Z KBOI SOUNDING SHOWING 1.29
INCHES OF PRECIPITABLE WATER PRECIPITATION WITH THE THUNDERSTORMS
COULD BE HEAVY /ESPECIALLY IF UNDER THE CORE/. AS SUCH FLASH FLOOD
THREAT STILL LOOKS REAL...ESPECIALLY IN THE VICINITY OF OLD BURN
SCARS IN BAKER COUNTY AND THE WEST CENTRAL AND BOISE MOUNTAINS. MADE
A COUPLE OF UPDATES TO THE FORECAST TO REFLECT DRIER CONDITIONS OVER
EASTERN SECTIONS THIS MORNING AND WETTER CONDITIONS IN OREGON.
&&
.AVIATION...EXPECT LOCAL MVFR CONDITIONS IN SCATTERED SHOWERS AND
THUNDERSTORMS THROUGH THIS EVENING. ISOLATED SHOWERS AND
THUNDERSTORMS WILL PERSIST ACROSS HIGHER TERRAIN AFTER MIDNIGHT.
ERRATIC WINDS WITH GUSTS TO AROUND 30 KTS AND BRIEF HEAVY RAIN WILL
ACCOMPANY THESE STORMS. OTHERWISE SURFACE WINDS WILL BE LIGHT TO
MODERATE WEST TO NORTHWEST. WINDS ALOFT WILL BE LIGHT TO MODERATE
SOUTHWEST.
&&
.PREV DISCUSSION...
SHORT TERM...CONVECTIVE WX DURING THE NIGHT HAS SEPARATED INTO TWO
MAIN AREAS...ONE TRACKING ENEWD INTO SERN IDAHO AND THE OTHER MOVING
NEWD IN OREGON ACROSS NRN HARNEY COUNTY INTO BAKER COUNTY. THE
LATTER AREA IS WHERE YESTERDAY/S MODELS EXPECTED IT...AND TODAY/S
MODELS STILL TAKE THE MAIN PCPN ENEWD ACROSS VALLEY COUNTY LATER
TODAY. NAM...AND TO A LESSER EXTENT GFS...ALSO SHOW PCPN MOVING
NNEWD FROM OWYHEE COUNTY THROUGH THE TREASURE VALLEY THIS MORNING
THEN INTO THE BOISE MTNS AND NE FROM THERE. NAM ALSO HAD -3 LI AND
AT LEAST 1000 J/KG CAPE ALONG THAT TRACK TODAY...AND WITH
PRECIPITABLE WATER OF 1.0 INCH THE FLASH FLOOD WATCH WILL BE
CONTINUED TODAY IN THE ZONES LISTED BELOW. DUE TO EXPECTED WETTING
RAINS WE HAVE DECIDED TO CANCEL THE FIRE WX WATCH IN WESTERN
IDAHO...BUT FOR CONSISTENCY WITH WFO/S PDT AND PIH NEIGHBORING WE
WILL CONTINUE OUR CURRENT RED FLAG WARNINGS EVEN THOUGH
THUNDERSTORMS MAY DROP SIGNIFICANT RAINS THERE TOO. THE MAIN UPPER
TROUGH PROVIDING THE ACTIVE WX WILL EXIT ENEWD OUR OF OUR CWA
TONIGHT...AND WEDNESDAY WILL BE MOSTLY SUNNY EXCEPT ALONG OUR NRN
CWA PERIPHERY WHERE ANOTHER WEAK TROUGH WILL BE PASSING THROUGH.
LOCAL OBJECTIVE TEMPERATURE SCHEMES SHOW COOLER MAX TEMPERATURES
TODAY THAN MAV AND MET GUIDANCE. MIN TEMPS TONIGHT AND MAXS
WEDNESDAY SHOULD BE CLOSER TO MAV AND MET VALUES.
LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY...WEAK SECONDARY
SHORTWAVE WILL TRANSITION EWD ACROSS BRITISH COLUMBIA/NORTH IDAHO
WEDNESDAY NIGHT. BULK OF MOISTURE WILL REMAIN NORTH OF THE FORECAST
AREA...CAUSING LITTLE EFFECTS ACROSS SE OREGON AND SW IDAHO.
WEDNESDAY NIGHT. MODELS IN FAIR AGREEMENT THAT DRY SOUTHWESTERLY
FLOW WILL DOMINATE THROUGH THE END OF THE WEEK. UPPER LEVEL RIDGE
WILL BEGIN TO REAMPLIFY OVER THE FOUR CORNERS REGION LATE THURSDAY.
RIDGE WILL CONTINUE TO BUILD OVER THE WEEKEND...WITH AXIS SLOWLY
SHIFTING EAST OVER CENTRAL WYOMING/MONTANA BY SUNDAY. OPERATIONAL
GFS DOES INDICATE MOISTURE BEING ADVECTED NORTH INTO THE
INTERMOUNTAIN WEST ON SUNDAY AS THIS RIDGE EVOLVES. ECMWF PREFERS A
MUCH DRIER SOLUTION...BUT HAS BEEN LESS RELIABLE IN THIS REALM.
THEREFORE...HAVE INCREASED POPS SLIGHTLY ACROSS EASTERN PORTION OF
THE CWA SUNDAY AFTERNOON/EVENING. MINIMAL CHANGES TO FORECAST
TEMPERATURES WITH HIGHS AVERAGING 3 TO 5 DEGREES ABOVE AVERAGE
THROUGHOUT THE PERIOD.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...RED FLAG WARNING FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON
FOR IDZ418-IDZ419.
FLASH FLOOD WATCH FROM THIS MORNING THROUGH TUESDAY EVENING
FOR IDZ011-IDZ013.
OR...RED FLAG WARNING FROM THIS AFTERNOON THROUGH TUESDAY AFTERNOON
FOR ORZ636-ORZ637.
FLASH FLOOD WATCH FROM THIS MORNING THROUGH TUESDAY EVENING
FOR ORZ062.
&&
WEATHER.GOV/BOISE
DISCUSSION...DG
AVIATION.....JT
SHORT TERM...LC
LONG TERM....MTHazardous weather outlook, Jul 22, 5:58 AM MDT, 6 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 558 AM MDT TUE JUL 22 2008 IDZ011-013-ORZ062-231200- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-BAKER COUNTY- 558 AM MDT TUE JUL 22 2008 /458 AM PDT TUE JUL 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL IDAHO AND NORTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL THIS AFTERNOON. NUMEROUS SHOWERS AND THUNDERSTORMS MAY PRODUCE PERIODS OF HEAVY RAIN. AREAS OF RECENT BURNS ARE ESPECIALLY PRONE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY SIGNIFICANT WEATHER THROUGH ESTABLISHED PROCEDURES. IDZ012-014>016-028>030-ORZ061-063-064-231200- LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY- SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-CAMAS PRAIRIE- OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY- MALHEUR COUNTY-LOWER TREASURE VALLEY OR- 558 AM MDT TUE JUL 22 2008 /458 AM PDT TUE JUL 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. SCATTERED SHOWERS AND THUNDERSTORMS COULD PRODUCE AREAS OF BRIEF HEAVY RAIN AND GUSTY WINDS THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED AT THIS TIME.
The office that day
Everything else NWS Boise, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 10:35 AM MDT | Severe Thunderstorm Warning | BOI | Ada, Canyon | 25 min |
| Jul 22, 11:43 AM MDT | Severe Thunderstorm Warning | BOI | Boise | 47 min |
| Jul 22, 11:52 AM MDT | Flash Flood Warning | BOI | Boise | 83 min |
| Jul 22, 1:41 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 64 min |
| Jul 22, 1:53 PM MDT | Tornado Warning | BOI | Twin Falls | 52 min |
| Jul 22, 2:06 PM MDT | Severe Thunderstorm Warning | BOI | Owyhee, Twin Falls | 39 min |
| Jul 22, 2:30 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 45 min |
| Jul 22, 2:33 PM MDT | Severe Thunderstorm Warning | BOI | Jerome | 42 min |
| Jul 22, 2:42 PM MDT | Severe Thunderstorm Warning | BOI | Twin Falls | 59 min |
| Jul 22, 3:13 PM MDT | Severe Thunderstorm Warning | BOI | Jerome, Twin Falls | 45 min |
Nearby
Flash Flood Warnings in Idaho, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.